Thunderstorm Wind, Dona Ana
- When
- October 3, 3:10 PM MST
- Where
- Dona Ana County, 9 mi NW of Sunland Park
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.900, -106.683
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 3, 12:30 PM MST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 130 PM MDT FRI OCT 3 2003 SYNOPSIS... AN UPPER LOW NEAR THE FOUR CORNERS AREA WILL MOVE ACROSS COLORADO SATURDAY...AND BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA TONIGHT AND THE FIRST PART OF SATURDAY. ON TUESDAY AND WEDNESDAY A TROUGH ALOFT AND SOME TROPICAL MOISTURE WILL COMBINE TO BRING ANOTHER CHANCE OF RAIN TO THE AREA. HIGH TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD. DISCUSSION... WV IMAGERY SHOWS UPPER LOW NEAR THE NEVADA/ARIZONA/UTAH BORDER AND DRIFTING SLOWLY EAST-NORTHEAST. FEW THUNDERSTORMS KICKING OFF OVER THE WESTERN THIRD OF THE CWA NOW AND SHOULD INCREASE TONIGHT IN COVERAGE. MODELS STILL QUITE SIMILAR...SHOWING BEST JET DYNAMICS AND LIFT NORTH OF THE CWA BUT STILL RESPECTABLE IN OUR AREA. WILL PUT SLIGHTLY HIGHER POPS IN NORTHERN ZONES. SYSTEM MOVES OUT MID DAY SATURDAY FOR ABOUT A 2 DAY BREAK BEFORE NEXT SYSTEM APPROACHES ON TUESDAY. GFS CONTINUES TO SHOW SUBTLE CHANGES IN MID WEEK SOLUTION...NOW SHOWING SOME MOISTURE FROM NORA ALONG WITH SHORT WAVE MOVING INTO ARIZONA LATE MONDAY NIGHT AND TUESDAY. BULK OF RAIN LIKELY WILL STAY WEST OF AREA...BUT WILL CONTINUE CHANCE OF RAIN ON TUESDAY. LATEST GFS ALSO SLOWING TROUGH DOWN SO WEDNESDAY LOOKS LIKE A CONTINUATION OF CLOUDS AND A CHANCE OF RAIN. DRY WESTERLIES DEVELOP AFTER WEDNESDAY TO CLEAR AREA OUT FOR REMAINDER OF FORECAST PERIOD. PRELIMINARY NUMBERS... EL PASO BU 064/083 060/085 061 32000 ALAMOGORDO BU 061/084 056/085 055 32000 LAS CRUCES BU 062/084 057/085 059 32000 CLOUDCROFT BU 043/063 039/065 038 42000 TRUTH OR CONSEQUENCES BU 059/081 054/082 054 32000 SILVER CITY BU 052/075 048/078 050 42000 DEMING BU 061/084 056/085 057 32000 LORDSBURG BU 061/084 056/085 057 32000 SIERRA BLANCA BU 060/082 056/083 058 32000 .ELP...NONE 17 HEFNER
NMZ022>025-030>032-TXZ055-056-031815- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 617 AM MDT FRI OCT 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT. SOME OF THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS WITH BLOWING DUST...SMALL HAIL AND DEADLY LIGHTNING. THESE STORMS MAY ALSO PRODUCE BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN... ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY BEFORE TAPERING OFF LATER IN THE DAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. THESE STORMS MAY PRODUCE STRONG WINDS...HAIL...BRIEF HEAVY RAINFALL AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY OBSERVED HAZARDOUS WEATHER. LUNDEEN
NMZ023>025-032-TXZ055-056-032315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 408 PM MDT FRI OCT 3 2003 ...GUSTY WINDS AND RAIN ACROSS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON... AT 410 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A CLUSTER OF STRONG STORMS IN EXTREME SOUTHERN DONA ANA COUNTY 15 MILES WEST OF EL PASO. THESE STORMS ARE MOVING TO THE EAST AND NORTH EAST AT 20 MPH. GUSTY WINDS ARE THE MAIN THREAT WITH THESE STORMS. WIND GUSTS NEAR 50 MPH ARE EXPECTED WITH THESE STORMS AND SHOULD AFFECT WEST EL PASO BETWEEN 415 AND 500 PM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The El Paso radar (KEPZ), 3 km away, was scanning. The volume nearest the first event began at 22:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, October 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5371590.